Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 15, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 30, 2013, 3:52 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at May 1, 2013, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2013, 3:52 PM CDT (20:52 UTC)
- In effect from
- May 1, 2013, 1:00 AM CDT
- Expired
- May 1, 2013, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3555 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WWUS73 KGLD 302052 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 252 PM MDT TUE APR 30 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011000- /O.NEW.KGLD.WI.Y.0015.130501T0900Z-130502T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 252 PM MDT TUE APR 30 2013 /352 PM CDT TUE APR 30 2013/ ...WIND ADVISORY IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT /9 PM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT /9 PM CDT/ WEDNESDAY. * PEAK WINDS...NORTH WIND AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY. * OTHER IMPACTS...SOME AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
4 follow-up statements
048 WWUS73 KGLD 010232 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 832 PM MDT TUE APR 30 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011045- /O.CON.KGLD.WI.Y.0015.130501T0900Z-130502T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 832 PM MDT TUE APR 30 2013 /932 PM CDT TUE APR 30 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT /9 PM CDT/ WEDNESDAY... * PEAK WINDS...NORTH WIND AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY. * OTHER IMPACTS...SOME AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES. WHEN SNOW BEGINS...AREAS OF BLOWING SNOW WILL ALSO REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
208 WWUS73 KGLD 010532 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1132 PM MDT TUE APR 30 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011345- /O.EXT.KGLD.WI.Y.0015.130501T0600Z-130502T0200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1132 PM MDT TUE APR 30 2013 /1232 AM CDT WED MAY 1 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ WEDNESDAY... * PEAK WINDS...NORTH WIND AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...WINDS WILL INCREASE AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY WEDNESDAY. * OTHER IMPACTS...SOME AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES. WHEN SNOW BEGINS...AREAS OF BLOWING SNOW WILL ALSO REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
280 WWUS73 KGLD 011037 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 437 AM MDT WED MAY 1 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011800- /O.EXT.KGLD.WI.Y.0015.000000T0000Z-130501T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 437 AM MDT WED MAY 1 2013 /537 AM CDT WED MAY 1 2013/ ...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT /1 PM CDT/ TODAY... * PEAK WINDS...NORTH WIND AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING/DURATION...THESE WINDS WILL CONTINUE THROUGH THE MORNING HOURS. * OTHER IMPACTS...SOME AREAS OF BLOWING DUST WILL REDUCE VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
725 WWUS73 KGLD 011806 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1206 PM MDT WED MAY 1 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011915- /O.EXP.KGLD.WI.Y.0015.000000T0000Z-130501T1800Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1206 PM MDT WED MAY 1 2013 /106 PM CDT WED MAY 1 2013/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED AND WILL REMAIN BELOW ADVISORY LEVELS THE REST OF TODAY. THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:43 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 30, 3:43 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT TUE APR 30 2013
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 230 PM MDT TUE APR 30 2013
UPPER FLOW WILL BE SOUTHWEST TONIGHT ACROSS THE CENTRAL PLAINS AHEAD
OF A TROUGH IN THE NORTHERN ROCKIES. THE TROUGH WILL MOVE INTO THE
NORTHERN AND CENTRAL PLAINS WEDNESDAY. SURFACE HIGH PRESSURE WILL
BUILD INTO THE CENTRAL PLAINS TONIGHT AND WEDNESDAY.
DYNAMICS AND MOISTURE WILL MOVE INTO THE NORTHWEST FA THIS
EVENING. CURRENT SATELLITE SHOWING CONVERGENCE NEAR THE SURFACE
FRONT OVER THE SOUTHEAST FA. PLAN ON GOING WITH A SLIGHT CHANCE TO
CHANCE OF THUNDERSTORMS OVER THE SOUTHEAST. BEST CAPE VALUES ARE
IN THE EASTERN PORTION OF THIS AREA. FOR THE TROUGH COMING IN FROM
THE WEST, THE BEST PRECIPITATION CHANCES WILL BE OVER THE NORTHERN
FA. PLAN TO GO WITH LIKELY AND DEFINITE POPS WITH CHANCE POPS
ACROSS THE SOUTHERN FA. FORECAST SOUNDINGS INDICATE THAT
PRECIPITATION WILL BE SLOW TO CHANGE TO SNOW DUE TO THE LACK OF
ICE IN THE PROFILE. ALSO, A DRY MID LEVELS MAY INDICATE MORE OF A
CHANCE OF LIGHT DRIZZLE THAN RAIN ESPECIALLY ACROSS SOUTHERN
ZONES. THE SNOWFALL FORECAST IS DIFFICULT BASED ON HOW MUCH RAIN
MIXES IN. THE CURRENT FORECAST HAS TOTAL SNOWFALL RANGING FROM 1
TO 3 INCHES WITH HEAVIEST AMOUNTS OF 2 TO 3 INCHES IN EASTERN
COLORADO WITH AN INCH OR LESS EAST OF COLORADO. DO NOT THINK A
WINTER HIGHLIGHT IS NEEDED DUE TO THE LACK OF SNOW AND MIXING WITH
RAIN BUT THIS WILL NEED TO BE MONITORED.
WINDS WILL INCREASE LATE TONIGHT AND CONTINUE WEDNESDAY. EXPECT
SPEEDS TO INCREASE INTO ADVISORY LEVEL WINDS. CONSEQUENTLY HAVE
ISSUED A WIND ADVISORY. (SEE DETAILS BELOW).
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 230 PM MDT TUE APR 30 2013
MAIN LONG TERM FORECAST CONCERNS ARE THE CONTINUATION OF THE LIGHT
RAIN AND SNOW INTO WEDNESDAY EVENING AND THE LIGHT SNOW THAT WILL
BEGIN TO TAPER OFF EARLY THURSDAY MORNING.
MODEL SOLUTIONS ARE IN REASONABLE AGREEMENT SHOWING THE MAIN
UPPER TROUGH AXIS EXTENDING FROM THE NORTHERN PLAINS TO THE
CENTRAL ROCKIES WEDNESDAY EVENING...MOVING EAST ACROSS THE
FORECAST AREA BY LATE THURSDAY. DURING THIS TIME THE COLDER AIR
AND AREA OF PRECIPITATION WILL CONTINUE TO PUSH FURTHER SOUTH
ACROSS THE FORECAST AREA WITH SURFACE HIGH PRESSURE MOVING INTO
THE CENTRAL HIGH PLAINS. SNOWFALL WILL TAPER OFF RAPIDLY AND MIX
WITH RAIN EARLY THURSDAY AS TEMPERATURES BEGIN TO WARM.
FROM THURSDAY EVENING THROUGH TUESDAY...MODEL SOLUTIONS BEGIN TO
DIVERGE AS THE ECMWF MOVES THE UPPER LOW INTO THE NORTHERN GREAT
LAKES BY SATURDAY NIGHT WHILE THE GFS KEEPS THE LOW CENTER IN THE
VICINITY OF THE CENTRAL MISSISSIPPI VALLEY REGION. SUBSEQUENT
LARGE DIFFERENCES ARE THEN SHOWING UP IN THE LOW PRESSURE CENTER
DIVING SOUTH ALONG THE WEST COAST AND THEN DEEPENING SOMEWHERE
OVER THE FAR SOUTHWESTERN UNITED STATE DURING THE FIRST PART OF
NEST WEEK. WITH LOW CONFIDENCE IN ANY PARTICULAR SOLUTION OVER THE
WEEKEND AND INTO THE BEGINNING OF NEXT WEEK...THE BROAD BRUSHED
SOLUTION OVER THE CENTRAL HIGH PLAINS IS FOR MOSTLY DRY AND WARMER
CONDITIONS THROUGH THE WEEKEND THE BEGINNING OF NEXT WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1140 AM MDT TUE APR 30 2013
BREEZY NORTHEAST WIND WILL CONTINUE THIS AFTERNOON AND INCREASE
TONIGHT AT KGLD AND KMCK AS AN UPPER TROUGH MOVES INTO THE AREA. WINDY
CONDITIONS ARE EXPECTED AT BOTH TERMINALS WEDNESDAY. IFR
CONDITIONS WILL GRADUALLY DETERIORATE TO MVFR OVERNIGHT AS SHOWERS
BECOME WIDESPREAD. SOME THUNDER IS POSSIBLE AS WELL ESPECIALLY
NEAR KMCK. FORECAST SOUNDINGS INDICATE THAT A MIX OF LIGHT RAIN
AND SNOW WILL BE POSSIBLE WEDNESDAY MORNING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT /9 PM CDT/
WEDNESDAY FOR KSZ001>004-013>016-027>029-041-042.
CO...WIND ADVISORY FROM 3 AM TO 8 PM MDT WEDNESDAY FOR COZ090>092.
NE...WIND ADVISORY FROM 3 AM MDT /4 AM CDT/ TO 8 PM MDT /9 PM CDT/
WEDNESDAY FOR NEZ079>081.
&&
SHORT TERM...FS
LONG TERM...LOCKHART
AVIATION...032Hazardous weather outlook, Apr 30, 11:24 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1024 AM MDT TUE APR 30 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1024 AM MDT TUE APR 30 2013 /1124 AM CDT TUE APR 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM WILL BRING THE CHANCE FOR RAIN AND THUNDERSTORMS TO THE AREA THIS EVENING WITH PRECIPITATION CHANGING OVER TO SNOW ACROSS EASTERN COLORADO OVERNIGHT. A FEW OF THE STRONGER STORMS IN AN AREA FROM NORTON TO HILL CITY TO QUINTER KANSAS WILL BRING THE THREAT FOR LARGE HAIL THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR RAIN AND SNOW WILL CONTINUE THROUGH WEDNESDAY EVENING ACROSS THE ENTIRE AREA. ACCUMULATING SNOW IS EXPECTED WITH THE HIGHEST AMOUNTS EXPECTED ACROSS EASTERN COLORADO WHERE 2 TO 4 INCHES ARE POSSIBLE. STRONG NORTHERLY WINDS WILL CREATE AREAS OF BLOWING SNOW IN THIS AREA AS WELL. LOW TEMPERATURES WEDNESDAY NIGHT AND THURSDAY NIGHT WITH LOWS FALLING INTO THE MID AND UPPER 20S. THOSE WITH OUTDOOR VEGETATION SHOULD MAKE PLANS TO PROTECT TENDER PLANTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.